Xanax, like other prescription drugs, is only…Read More
What To Do If A Friend Or Loved One Has An Overdose
The overdose of a friend or loved one is one of the most terrifying experiences you can ever go through. The decisions that you make when it occurs can mean the difference between life and death, so it is important torecognize the symptoms of an overdose along with the proper way of responding to it.
What Happens During An Overdose?
There are a number of symptoms which are associated with an overdose. Some of these include pupils which are smaller than usual, confusion, seizures, skin which is clammy or cold, dizziness and fainting. An individual suffering from an overdose may also develop nausea or vomiting.
According to the Centers for Disease Control, an overdose occurs whenever an excessive amount of a substance is consumed and results in injury to the body. Drugs are consumed via injection, inhaling, absorption through the skin or being swallowed, and whenever too much of the substance enters the body it will adversely affect the liver.
The liver is the organ responsible for detoxification, but when it is exposed to excessive amounts of a drug it will be unable to metabolize it fast enough to prevent hazardous side effects. The definition of “excessive amount” will vary from one drug to another, and will also depend on the individual that is taking it. Adults can typically take drugs at higher dosages than children, which is why on the bottles of medicine there are recommended dosages for different age groups. However, many illegal street drugs are produced in contaminated environments with toxic ingredients, and even substances such as “pure” cocaine when taken in the wrong amounts can lead to an OD.
What To Do During An Overdose
Unless you’re a doctor you will be limited in how to respond to an overdose, and even many doctors will also be limited if they don’t have access to the proper equipment or they are unaware of the substance which is causing it. The most important thing to do in this situation is remain calm. Panic will only make the situation worse. If you have a cell phone nearby (most people do these days), then you will need to call a hospital. If you don’t know the number you’ll either need to find it online (if internet access is available) or get ahold of a phone book.
Next, check the pulse of the victim. If they are unconscious but still breathing, then lay them on their side in a recovery position. Under no circumstances should you try to get them to vomit, as this could cause them to choke to death. You should also not attempt to give them anything to eat or drink, even water, as this to could also exacerbate the condition. When the ambulance arrives go to the hospital and bring whatever drugs the victim was taking with you as this will help the doctors identify theabused substance and the most effect way of treating it. An overdose is a frightening situation but responding correctly and rapidly offers the best chance of saving a life.
Methamphetamines are highly addictive stimulants that have…Read More
Alcohol addiction alone is terrible, but when…Read More